# SDR CALA0100476

- Difficulty date: May 16, 2001
- Submitted: May 21, 2001
- Operation: Air carrier
- Aircraft: N21108
- Make and model: Boeing 757224
- Aircraft serial: 27298
- Aircraft time: 26,007 hours, 6,945 cycles
- Engine: Rroyce RB211535E4B3
- Engine time: 19,574 hours, 5,372 cycles
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 8109701
- Part serial: 940643
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 23,865 hours, 6,401 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E

## Discrepancy

THE NR 1 ENGINE FIRE WARNING LIGHT ILLUMINATED WHILE EN ROUTE FROM ANC TO SEA. ENGINE POWER WAS REDUCED AND THE LIGHT EXTINGUISHED.  ILLUMINATION OF THE FIRE WARNING LIGHT WAS INTERMITTENT.  THE NR 1 ENGINE WAS SHUTDOWN AND THE AIRCRAFT LANDED IN SEA WITHOUT INCIDENT.  EXAMINATION OF THE ENGINE BY MAINTENANCE FOUND THAT THE ENGINE HAD AN INFLIGHT FIRE DUE TO AN UNCONTAINED FAILURE OF THE STARTER.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.
